MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT; PLATE, FIXATION, BONE
Catalog Number 628028S
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "primary surgery was performed on (b)(6) 2025.Two months after surgery, an x-ray revealed that the 2 locking screws inserted on the outside plate had backed out of the plate and the lock had come loose.The screws inserted into the first and third holes from the outer side of the plate backed out.It is unclear which of the screws actually backed out.The patient is originally a farmer and, according to reports, resumed work three weeks after surgery without following the doctor's instructions.Revision surgery is scheduled on (b)(6) 2025".
 
Additional Manufacturer Narrative
Please note correction to g1 (reporting contact).The reported event could be confirmed, since based on the provided x-rays and the device return.The device inspection revealed the following: the first and third holes of the plate exhibits damaged threads and wear, which is consistent with the screws backing out from these holes as mentioned in the event description.This was also confirmed based on the provided x-rays.Therefore, the event can be confirmed.All 4 locking screws were inserted into the locking holes of the plates.Each screw was tested for each hole.Despite the observed damages of the plate holes and screws, they could be locked as intended.This event was forwarded to medical affairs, with the following assessment: «clearly the patients postoperative activity might have played a role here.Being a farmer is a heavy duty job, it is conceivable that the arm and shoulder were loaded to much during the healing phase which caused movement in the fracture, implant and screws, loosening them from the plate.There are other factors to consider as well, the screws on the lateral side seem relatively short, and the other factor is that we don¿t know whether the screws were locked properly at all.Based on the provided information, the root cause of the reported event is muti-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.» a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user and patient condition related issue.The implant breakage occurred as a direct result of the patient post-op activity.The choice of the construct and technical aspects of the procedure may also have contributed to the failure of the implant, as the device inspection showed evidence of inadequate insertion and locking of the screws.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22378035
Report Number0008031020-2025-01036
Device Sequence Number7953225
Product Code HRS
UDI-Device Identifier04546540686916
UDI-Public(01)04546540686916(17)290731(10)AJ4759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number628028S
Device Lot NumberAJ4759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian